Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 224, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 1, 2002, 11:08 PM CDT for Madison County, Mississippi. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2002, 11:08 PM CDT (04:08 UTC)
- Expired
- Jul 1, 2002, 11:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Madison County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 11:30 PM CDT | Thunderstorm Wind | Madison, MS | Several large limbs were blown down in the Northbay Subdivision. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 4.1 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2836 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1136 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
455
WUUS54 KJAN 020408 CCA
SVRJAN
MSC089-020445-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1102 PM CDT MON JUL 1 2002
*** CORRECTION ***
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MADISON COUNTY IN CENTRAL MISSISSIPPI
* UNTIL 1145 PM CDT
* AT 1102 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SEVERE THUNDERSTORMS ENTERING SOUTHEASTERN MADISON
COUNTY...MOVING NORTHWEST AT 20 MPH.
* THESE SEVERE THUNDERSTORMS WILL...
BE NEAR CANTON AT 1115 PM CDT
THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS...FREQUENT
LIGHTNING...AND HEAVY DOWNPOURS.
LAT...LON 3245 9008 3262 8984 3260 8980 3262 8975
3268 8974 3287 8988 3256 9027What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 9:55 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 1, 9:55 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 955 PM CDT MON JUL 1 2002 ON SATELLITE UPPER SHEAR AXIS IS KEEPING CONVECTION GOING FOR THE CENTRAL AND SOUTH. SO HAVE INCREASE POPS SOME AND WORDED MAINLY BEFORE MIDNIGHT. WILL UPDATE BEFORE MIDNIGHT...WHEN ACTIVITY GRADUALLY DISSIPATES. .JAN... AR...NONE. LA...NONE. MS...NONE. 17
In the hours before
Local storm report, Jul 1, 6:11 PM CDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
611 PM CDT MON JUL 01 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0535 PM 3NW LUMBERTON MS WIND DAMAGE
07/01/02 LAMAR LAMAR DISPATCH REPORTED
TREES DOWN 3 NORTHWEST OF
LUMBERTON ALONG HIGHWAY
13.Local storm report, Jul 1, 9:13 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
913 PM CDT MON JUL 01 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 PM MS WIND DAMAGE
07/01/02 JONES E.O.C REPORTED SEVERAL
TREES DOWN THROUGHOUT
COUNTY FROM 810 PM TO 845
PM.Special weather statement, Jul 1, 10:10 PM CDT, 58 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 021200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1010 PM CDT MON JUL 01 2002 ...THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FOR SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI...MAINLY BEFORE MIDNIGHT. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE MAINLY BEFORE MIDNIGHT GENERALLY ALONG INTERSTATE 20. WITH THE STRONGER STORMS GUSTY WINDS TO 60 MILES AN HOUR...DIME SIZE HAIL...FREQUENT LIGHTNING...AND BRIEF HEAVY RAINS CAN BE EXPECTED. INSTABILITY AND AN UPPER LEVEL DISTURBANCE WILL KEEP THE STORMS GOING MAINLY BEFORE MIDNIGHT. THE THUNDERSTORM ACTIVITY WILL GRADUALLY DISSIPATE BETWEEN MIDNIGHT AND 2 AM. THE ACTIVATION OF STORM SPOTTERS SHOULD NOT BE NEEDED THROUGH FOR THE REST OF THE NIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:14 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 41 min |
| Jul 1, 8:33 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 32 min |
| Jul 1, 9:06 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 29 min |
| Jul 1, 9:22 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 28 min |
| Jul 1, 10:20 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 40 min |
| Jul 1, 11:05 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 40 min |
| Jul 2, 5:34 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 46 min |
| Jul 2, 5:49 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 31 min |
| Jul 2, 6:34 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 46 min |
| Jul 2, 6:54 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.